Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 6, NWS Tallahassee, FL

March 1, 2007Coffee County, Alabama

NWS Tallahassee, FL issued this tornado warning at Mar 1, 2007, 10:41 AM CST for Coffee County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 10:41 AM CST (16:41 UTC)
Expired
Mar 1, 2007, 11:30 AM CST
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Coffee County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 9:47 AM CSTTornado Watch PDSSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 011641
TORTAE
ALC031-011730-
/O.NEW.KTAE.TO.W.0006.070301T1641Z-070301T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  COFFEE COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA

* UNTIL 1130 AM CST

* AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 23 MILES SOUTHWEST OF ELBA...OR ABOUT 13 MILES
  SOUTHEAST OF ANDALUSIA...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF ELBA BY 1115 AM CST...
  NEW BROCKTON AND 6 MILES NORTHWEST OF ENTERPRISE BY 1125 AM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN FLORIDA AND SOUTHWESTERN
GEORGIA.

LAT...LON 3137 8617 3121 8617 3123 8581 3155 8588

$$

25-CAMP
1 follow-up statement
000 
WWUS52 KTAE 011658
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1157 AM EST THU MAR 1 2007

ALC031-011730-
/O.CON.KTAE.TO.W.0006.000000T0000Z-070301T1730Z/
COFFEE AL-
1057 AM CST THU MAR 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR COFFEE
COUNTY...

AT 1054 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PERRY STORE...OR
ABOUT 16 MILES SOUTHWEST OF ELBA...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  ALBERTON AND PERRY STORE BY 1105 AM CST...
  INO BY 1110 AM CST...
  FAIRVIEW BY 1115 AM CST...
  DAMASCUS AND GOODMAN BY 1120 AM CST...
  NEW BROCKTON...ENTERPRISE MUNI A/P AND CLINTONVILLE BY 1130 AM
  CST...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN FLORIDA AND SOUTHWESTERN
GEORGIA.

LAT...LON 3137 8617 3121 8617 3123 8581 3155 8588

$$

25-CAMP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 8:40 AM CST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 1, 8:40 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 AM EST THU MAR 1 2007

.DISCUSSION...THE WARM FRONT CONTINUES TO PULL NE THROUGH THE CWA
THIS MORNING...WITH THE INITIAL ROUND OF SHOWERS AND STORMS WELL OUT
AHEAD OF IT NOW EXITING EASTERN SECTIONS OF SOUTH CENTRAL GEORGIA. A
FEW OF THESE STORMS LIKELY HAD PRODUCED SOME SMALL HAIL EARLIER...
BUT THESE HAVE SINCE WEAKENED OVER THE PAST COUPLE OF HOURS. THE
CONVECTION IS REDEVELOPING ALONG OR JUST BEHIND THE WARM FRONT OVER
THE WESTERN FL PANHANDLE AND MUCH OF S AL...HOWEVER...AND WILL NEED
TO WATCH THESE INDIVIDUAL CELLS CLOSELY FOR POTENTIAL SUPERCELL
DEVELOPMENT AS THEY HEAD OFF TO THE NE TOWARDS OUR CWA. STILL EXPECT
THE GREATEST WIDESPREAD SEVERE WX THREAT TO BE LATER IN THE DAY...AS
A PRE-FRONTAL SQUALL LINE ORGANIZES OFF TO OUR W...AND CONVECTIVE
WATCHES WILL LIKELY BE ISSUED FROM NW TO SE OVER OUR AREA. OVER THE
COASTAL WATERS...WINDS AND SEAS CONTINUE TO GRADUALLY INCREASE...BUT
SINCE THE PRESSURE GRADIENT IS ONLY TIGHTENING SLOWLY...SCA
CONDITIONS MAY STILL HOLD OFF UNTIL LATE THIS AFTERNOON.

&&

.AVIATION...MESSY DAY ACROSS THE FORECAST AREA FOR AVIATION. WARM
FRONT WILL SLOWLY PULL NORTH ACROSS THE AREA THROUGH THE DAY WITH
SCATTERED TO NUMEROUS SHOWER ACTIVITY. GENERALLY LOOKING AT MVFR
CONDITIONS FOR CIGS/VIS WITH THE SHOWERS WITH TEMPO THUNDERSTORMS
BRINGING CONDITIONS DOWN INTO THE IFR RANGE AND PERHAPS A BIT LOWER
WITH ANY REALLY HEAVY DOWNPOURS. WINDS WILL ALSO BE RATHER GUSTY
WITH FREQUENT GUSTS THIS AFTERNOON INTO THE 15 TO 20 KNOT RANGE. COLD
FRONT WILL THEN APPROACH AND CROSS THE AREA DURING THE EVENING AND
FIRST PART OF THE NIGHT. A BAND OF SHOWERS AND THUNDERSTORMS...SOME
STRONG TO SEVERE IS LIKELY WITH THIS FRONT. BEST CHANCE FOR THESE
SEVERE STORMS WILL BE DURING THE LATE AFTERNOON AND EARLY TO MID
EVENING FROM KDHN TO KABY AND KPFN THEN SPREADING TO KTLH AND KVLD
DURING THE MID EVENING AND EARLY MORNING HOURS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR INLAND WALTON...
     HOLMES...WASHINGTON...JACKSON...AND CALHOUN.
GM...SCA ALL LEGS.

&&

GOULD/MROCZKA
Hazardous weather outlook, Mar 1, 4:11 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST THU MAR 1 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-021015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
511 AM EST THU MAR 1 2007 /411 AM CST THU MAR 1 2007/

..MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS
MOST OF THE LOCAL TRI-STATE REGION...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL DEVELOP AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS WILL
LIKELY BECOME SEVERE TODAY AND TONIGHT WITH DAMAGING STRAIGHT LINE
WINDS AND A FEW TORNADOES. ONE OR TWO OF THE TORNADOES MAY BE
STRONG. THE STORM PREDICTION CENTER HAS HIGHLIGHTED MOST OF THE
LOCAL REGION FOR A MODERATE RISK OF SEVERE THUNDERSTORMS. A HIGH
RISK AREA COVERING A LARGE PORTION OF ALABAMA JUST MISSES OUR
SOUTHEAST ALABAMA ZONES. WINDS AND SEAS INCREASING OUT AHEAD OF
THE FRONT WILL BRING ADVISORY LEVEL CRITERIA TO THE COASTAL
WATERS THIS AFTERNOON AND INTO EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...MUCH DRIER AND
COOLER WEATHER WILL FILTER IN BEHIND THE FRONT FRIDAY. THE FRONT
IS EXPECTED TO STALL ACROSS NORTH CENTRAL FLORIDA BY LATE FRIDAY
AND MAY MEANDER BACK TO THE NORTH BRINGING RAIN CHANCES TO THE AREA
OVER THE WEEKEND. STRONG HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST LATE SUNDAY PUSHING THE FRONT AND EXPECTED CLOUD COVER
WELL TO THE SOUTHEAST. DRY WEATHER AND BELOW NORMAL TEMPERATURES
ARE EXPECTED INTO MID NEXT WEEK.

.SPOTTER STATEMENT...
SPOTTER ACTIVATION IS VERY LIKELY TODAY AND TONIGHT. SPOTTERS
SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR
WARNING COVERING OUR REGION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

In the hours before

Special weather statement, Mar 1, 6:54 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 AM EST THU MAR 1 2007

GAZ156-011330-
DECATUR-
754 AM EST THU MAR 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DECATUR
COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 830 AM EST

AT 748 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF QUINCY...OR 17 MILES
SOUTHEAST OF BAINBRIDGE...MOVING NORTHEAST AT 20 MPH.

DIME SIZED HAIL...AND WINDS GUSTS TO 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Mar 1, 10:07 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1107 AM EST THU MAR 1 2007

ALZ065-066-011645-
COFFEE-DALE-
1007 AM CST THU MAR 1 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND DALE
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 1045 AM CST

AT 1004 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF ELBA...MOVING
NORTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  NEW BROCKTON BY 1015 AM CST.
  ARITON BY 1040 AM CST.

SMALL HAIL...AND WINDS GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 11:27 AM CSTTornado WarningTAECoffee, Dale48 min
Mar 1, 12:10 PM CSTTornado WarningTAECoffee35 min
Mar 1, 12:36 PM CSTSevere Thunderstorm WarningTAEGeneva39 min
Mar 1, 12:47 PM CSTTornado WarningTAECoffee, Geneva43 min
Mar 1, 1:09 PM CSTTornado WarningTAEDale51 min
Mar 1, 1:43 PM CSTSevere Thunderstorm WarningTAEHenry47 min
Mar 1, 1:53 PM CSTTornado WarningTAEHenry35 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.